Missouri, 2008Tornadoes and Flash Flooding in Missouri, June 2, 2008
June 2, 2008 · NWS SGF · 37 events in 9 counties and zones
A few strong to severe thunderstorms developed causing a swath of large hail and damaging winds along the Highway 13 corridor. A tornado also tracked from Schell City to north of El Dorado Springs.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few strong to severe thunderstorms developed causing a swath of large hail and damaging winds along the Highway 13 corridor. A tornado also tracked from Schell City to north of El Dorado Springs.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 2, 2:34 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 2, 2:34 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
334 AM CDT MON JUN 2 2008
.DISCUSSION...
THUNDERSTORMS ARE ONCE AGAIN ONGOING EARLY THIS MORNING ACROSS
THE SOUTHWESTERN PORTION OF THE CWA. THESE STORMS ARE DEVELOPING
IN AN AREA OF WARM AIR ADVECTION AS THE LOW LEVEL JET INCREASES
ACROSS THE AREA. SCATTERED STORMS ARE EXPECTED TO CONTINUE TO
DEVELOP EARLY THIS MORNING IN THIS AREA OF WARM AIR ADVECTION...
WITH IS STARTING TO DIMINISH AFTER SUNRISE. THESE STORMS SHOULD
MAINLY REMAIN BELOW SEVERE LIMITS...WITH TORRENTIAL RAINFALL THAT
COULD LEAD TO FLASH FLOODING AND SMALL HAIL THE MAIN HAZARDS...
HOWEVER CANNOT RULE OUT ONE OF THE STRONGER STORMS PRODUCING
MARGINAL SEVERE HAIL. THIS SHOULD MAINLY REMAIN ACROSS THE
SOUTHERN CWA THIS MORNING.
LATER THIS MORNING INTO THE AFTERNOON HOURS ANOTHER ROUND OF
THUNDERSTORMS...THAT ARE CURRENTLY DEVELOPING ACROSS NORTH CENTRAL
KANSAS INTO NEBRASKA...WILL MOVE TO THE SOUTHEAST INTO THE AREA.
ENOUGH INSTABILITY AND SHEAR WILL BE IN PLACE TO MAKE STRONG TO
SEVERE STORMS POSSIBLE. THE MAIN HAZARDS WILL BE LARGE HAIL...
DAMAGING WINDS AND HEAVY RAINFALL. TEMPERATURES ALOFT WILL
CONTINUE TO WARM FROM THE SOUTHWEST TO THE NORTHEAST TODAY. BY
THIS AFTERNOON THE WESTERN CWA SHOULD BECOME CAPPED ENOUGH TO
LIMIT THUNDERSTORMS. BY THIS EVENING THE STORMS SHOULD BEGIN TO
PUSH EAST OUT OF THE EASTERN CWA.
THE WARM AIR CONTINUES TO PUMP INTO THE AREA ON TUESDAY...WITH
TEMPERATURES WELL INTO THE 80S. THE STRONG CAP THAT WILL MOVE INTO
THE AREA WILL REMAIN IN PLACE ON TUESDAY. SHOULD NOT SEE ANY
PRECIPITATION THOUGH THE AFTERNOON HOURS. TOMORROW EVENING AN
UPPER LEVEL DISTURBANCE AND SURFACE BOUNDARY WILL MOVE INTO THE
AREA. THESE FEATURES SHOULD BE ABLE TO OVERCOME THE CAP...WITH
STORMS QUICKLY DEVELOP TOMORROW EVENING ONCE THE CAP BREAKS.
SEVERE WEATHER WE BE POSSIBLE AS A VERY MOIST AND UNSTABLE
AIRMASS WE BE OVER THE AREA...WITH 0-6KM WIND SHEAR VALUES OF 50
TO 60 KTS. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. THE
QUESTION FOR THE TORNADO POTENTIAL IS IF THE STORMS WILL BE ABLE TO
BECOME SURFACE BASED OR IF THEY REMAIN ELEVATED. IF THEY CAN GET
SURFACE BASED AN ISOLATED TORNADO WILL BE POSSIBLE. THE FRONT WILL
NOT BE ABLE TO MAKE MUCH HEAD WAY SOUTH AS UPPER LEVEL RIDGE
CONTINUES TO BUILD IN. THEREFORE...THIS ACTIVITY SHOULD MAINLY
AFFECT THE NORTHERN PORTIONS OF THE CWA.
WEDNESDAY INTO THURSDAY UPPER LEVEL RIDGING WILL BE OVER THE
REGION...WITH MUGGY CONDITIONS CONTINUING. THINK THE AREA WILL
REMAIN TOO CAPPED TO GET ANY AFTERNOON CONVECTION TO FIRE WITH THE
HEATING OF THE DAY. HAVE PULLED POPS OUT OF THE FORECAST FOR
WEDNESDAY THROUGH THURSDAY AFTERNOON. ANOTHER STORM SYSTEM WILL
MOVE INTO THE CENTRAL US THURSDAY NIGHT INTO FRIDAY...BRING
ADDITIONAL CHANCES FOR THUNDERSTORM AND THE POSSIBILITY FOR
SEVERE WEATHER. THE MEDIUM RANGE MODELS CONTINUE TO SLIGHTLY
DIFFER IN THE TIMING OF THE SYSTEM. HAVE GENERALLY FOLLOWED A
BLEND OF THE GFS AND THE ECMWF. WILL HAVE TO GET A BETTER HANDLE
ON THE EXACT TIMING AND ON THE MESOSCALE FEATURES TO BETTER DISCERN
THE SEVERE WEATHER MODE. THIS SYSTEM SHOULD BE MONITORED AS THE
SYNOPTIC SET UP FAVORS SEVERE WEATHER SOMEWHERE ACROSS THE CENTRAL
U.S.
WISE
&&
.AVIATION...
WHILE PREDOMINANTLY VFR CONDITIONS ARE EXPECTED OVERNIGHT AT THE
SPRINGFIELD AND JOPLIN TERMINALS...THUNDERSTORMS WILL LIKELY BE ON
THE INCREASE ACROSS THE REGION. THUNDERSTORMS WILL BECOME MORE
PREVALENT AFTER 09Z INTO MONDAY MORNING. ACTIVITY WILL LIKELY
DIMINISH AND MOVE TO THE EAST AROUND 15Z. MVFR CONDITIONS WILL BE
POSSIBLE IN THE AREAS OF PRECIPITATION. VFR CONDITIONS SHOULD
AGAIN THE RULE MONDAY AFTERNOON WITH SCATTERED STORMS REDEVELOPING
ESPECIALLY EAST OF SPRINGFIELD.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MOZ066-077-078-088-
089-093-094-101>103.
KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jun 1, 11:58 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 AM CDT MON JUN 2 2008
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030600-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1258 AM CDT MON JUN 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING:
HAIL UP TO THE SIZE OF QUARTERS.
WIND GUSTS UP TO 60 MPH.
HEAVY RAIN AND LOCALIZED FLASH FLOODING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF EXTREME
SOUTHEAST KANSAS AS WELL AS SOUTHWEST AND SOUTHERN MISSOURI FOR
THE REMAINDER OF TONIGHT. ANOTHER THUNDERSTORM COMPLEX WILL
LIKELY PUSH INTO SOUTHEAST KANSAS AND WESTERN MISSOURI AFTER 500
AM.
DISCUSSION:
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AN UPPER
LEVEL FRONT ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS AS WELL
AS SOUTHWEST AND SOUTHERN MISSOURI TONIGHT. TORRENTIAL RAINFALL
WILL BE THE MAIN HAZARD...HOWEVER A FEW STORMS WILL BE CAPABLE
OF HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH.
A THUNDERSTORM COMPLEX WILL LIKELY DEVELOP ACROSS KANSAS LATE
TONIGHT AND SPREAD INTO SOUTHEAST KANSAS AND FAR WESTERN
MISSOURI BY DAYBREAK. THE STORMS WILL OVERSPREAD THE OZARKS INTO
THE MORNING HOURS MONDAY. SUFFICIENT INSTABILITY AND FAVORABLE
WIND SHEAR WILL SUPPORT STRONG STORMS WITH ISOLATED SEVERE
STORMS POSSIBLE. HAIL AND STRONG WIND GUSTS WILL BE THE PRIMARY
HAZARDS.
IN ADDITION...VERY HEAVY RAINFALL ASSOCIATED WITH THESE STORMS
MAY LEAD TO FLASH FLOODING ESPECIALLY ACROSS THOSE AREAS THAT
RECEIVED HEAVY RAINFALL THE PAST COUPLE OF DAYS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY
AFTERNOON AS A FRONTAL BOUNDARY LINGERS ACROSS THE AREA. THE MAIN
HAZARDS EXPECTED MONDAY AFTERNOON AND EVENING WILL BE LARGE HAIL
AND DAMAGING WIND GUSTS. IN ADDITION...HEAVY RAIN COULD LEAD TO
FLASH FLOODING.
THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE IN THE WORK WEEK
AS ANOTHER SYSTEM MOVES INTO THE CENTRAL UNITED STATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT LIKELY DUE TO THE ISOLATED NATURE OF
THE SEVERE WEATHER EXPECTED LATE TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
GAGAN
In the hours before
Special weather statement, Jun 1, 11:03 PM CST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1203 AM CDT MON JUN 2 2008
MOZ102-103-020600-
STONE MO-BARRY MO-
1203 AM CDT MON JUN 2 2008
...SIGNIFICANT WEATHER ALERT FOR CENTRAL STONE AND EAST CENTRAL BARRY
COUNTIES UNTIL 100 AM CDT...
AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CRANE...OR 10 MILES SOUTH
OF AURORA...MOVING EAST SOUTHEAST AT 27 MPH.
THIS STORM WILL BE NEAR...
GALENA BY 1225 AM CDT.
REEDS SPRING...WEST BRANSON AND 8 MILES NORTH OF KIMBERLING CITY BY
1240 AM CDT.
6 MILES NORTH OF INDIAN POINT BY 1245 AM CDT.
THE TOWNS OF ELSEY...CAPE FAIR AND SILVER DOLLAR CITY ARE IN THE PATH
OF THIS STORM.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
FOSTER
Special weather statement, Jun 1, 11:30 PM CST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1230 AM CDT MON JUN 2 2008
MOZ104-020630-
TANEY MO-
1230 AM CDT MON JUN 2 2008
...SIGNIFICANT WEATHER ALERT FOR TANEY COUNTY UNTIL 130 AM CDT...
AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR REEDS SPRING...OR 8 MILES NORTH OF
KIMBERLING CITY...MOVING EAST AT 29 MPH.
THIS STORM WILL BE NEAR...
ROCKAWAY BEACH...BRANSON...MERRIAM WOODS AND HOLLISTER BY 1255 AM
CDT.
FORSYTH BY 100 AM CDT.
8 MILES SOUTH OF TANEYVILLE BY 105 AM CDT.
THE TOWNS OF WALNUT SHADE...KIRBYVILLE...OZARK BEACH...EDGEWATER
BEACH...POWERSITE...KISSEE MILLS...RUETER AND PROTEM ARE IN THE PATH
OF THIS STORM.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
FOSTER
Special weather statement, Jun 1, 11:37 PM CST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1237 AM CDT MON JUN 2 2008
MOZ093-020630-
NEWTON MO-
1237 AM CDT MON JUN 2 2008
...SIGNIFICANT WEATHER ALERT FOR NEWTON COUNTY UNTIL 130 AM CDT...
AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SENECA...OR 11 MILES WEST
OF NEOSHO...MOVING EAST AT 22 MPH.
THIS STORM WILL BE NEAR...
8 MILES SOUTH OF SAGINAW BY 1245 AM CDT.
NEOSHO BY 105 AM CDT.
7 MILES SOUTH OF DIAMOND BY 110 AM CDT.
GRANBY BY 120 AM CDT.
8 MILES NORTHWEST OF FAIRVIEW BY 130 AM CDT.
THE TOWNS OF NEWTONIA...STARK CITY AND RITCHEY ARE IN THE PATH OF
THIS STORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 1
AND 5.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
FOSTER
Special weather statement, Jun 2, 12:32 AM CST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 AM CDT MON JUN 2 2008
MOZ101-020700-
MCDONALD MO-
132 AM CDT MON JUN 2 2008
...SIGNIFICANT WEATHER ALERT FOR EASTERN MCDONALD COUNTY UNTIL 200 AM
CDT...
AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOODMAN...OR 8 MILES SOUTH OF NEOSHO...
MOVING SOUTHEAST AT 24 MPH.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN MCDONALD
COUNTY...INCLUDING THE TOWN OF POWELL.
PENNY SIZE HAIL AND WIND GUSTS TO 45 MPH ARE EXPECTED WITH THIS
STORM.
GAGAN
Special weather statement, Jun 2, 1:17 AM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 AM CDT MON JUN 2 2008
MOZ102-020800-
BARRY MO-
217 AM CDT MON JUN 2 2008
...SIGNIFICANT WEATHER ALERT FOR SOUTHERN BARRY COUNTY UNTIL 300 AM
CDT...
AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WASHBURN...OR 11 MILES WEST
OF CASSVILLE...MOVING SOUTHEAST AT 20 MPH.
THIS STORM WILL BE NEAR...
EXETER BY 230 AM CDT.
WASHBURN BY 235 AM CDT.
SELIGMAN BY 245 AM CDT.
THE TOWNS OF WAYNE AND EAGLE ROCK ARE IN THE PATH OF THIS STORM.
PENNY SIZE HAIL...TORRENTIAL RAINFALL AND WIND GUSTS AROUND 45 MPH
ARE EXPECTED WITH THIS STORM.
GAGAN
Event by event
19 hail, 12 thunderstorm wind, 4 flash flood, 2 tornado. Local standard time, as filed.
Thunderstorm Wind, Barry
- When
- June 2, 3:45 AM CST
- Where
- Barry County, 1.38 mi N of Golden Table Rock Ar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.550, -93.680
Numerous trees were downed from severe thunderstorm wind gusts.
Thunderstorm Wind, Barry
- When
- June 2, 3:45 AM CST
- Where
- Barry County, 1.38 mi N of Golden Table Rock Ar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.550, -93.680
Numerous trees were downed from severe thunderstorm wind gusts.
Hail, Vernon
- When
- June 2, 10:54 AM CST
- Where
- Vernon County, 3.01 mi NE of Stotesbury
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.000, -94.530
Hail, Vernon
- When
- June 2, 10:58 AM CST
- Where
- Vernon County, 0.54 mi E of Metz
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.000, -94.440
Hail, Vernon
- When
- June 2, 12:04 PM CST
- Where
- Vernon County, Schell City
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.020, -94.120
Hail, St. Clair
- When
- June 2, 12:43 PM CST
- Where
- St. Clair County, 1.49 mi SSE of Roscoe Tasa Fld Arpt
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.930, -93.810
Hail, Vernon
- When
- June 2, 12:50 PM CST
- Where
- Vernon County, Schell City
- Measured
- 2.75 in hail
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 38.020, -94.120
One person was injured after being struck by baseball size hail.
Tornado, Vernon
- When
- June 2, 12:55 PM CST to 1:07 PM CST
- Where
- Vernon County, 0.19 mi E of Schell City to 4.08 mi SE of Schell City
- Rating
- EF0
- Path length
- 3.95 mi
- Path width
- 300 yd
- Continued into
- St. Clair, Mo (SGF)
- Injuries
- 1 direct, 0 indirect
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.020, -94.117
A National Weather Service storm survey revealed that an EF-0 tornado touched down in Schell City, and tracked into St. Clair County approximately one mile south of Atkinson Lake. Numerous trees were downed while several roofs were damaged in Schell City.
Thunderstorm Wind, Vernon
- When
- June 2, 12:55 PM CST
- Where
- Vernon County, 0.97 mi ENE of Harwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.957, -94.154
Numerous large trees were blown down from severe thunderstorm wind gusts.
Hail, Vernon
- When
- June 2, 1:02 PM CST
- Where
- Vernon County, Schell City
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 38.020, -94.120
Thunderstorm Wind, Vernon
- When
- June 2, 1:02 PM CST
- Where
- Vernon County, Schell City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.020, -94.120
Tornado, St. Clair
- When
- June 2, 1:07 PM CST to 1:15 PM CST
- Where
- St. Clair County, 3.53 mi WSW of Taberville to 1.41 mi WSW of Tiffin
- Rating
- EF0
- Path length
- 6.63 mi
- Path width
- 300 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.983, -94.061
A National Weather Service storm survey revealed that a tornado tracked across southwest sections of St. Clair County. Numerous trees were damaged while one barn was destroyed that was located southwest of Tiffin along Highway 32.
Thunderstorm Wind, Cedar
- When
- June 2, 1:15 PM CST
- Where
- Cedar County, 3.21 mi NNW of Caplinger Mills
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 37.840, -93.850
Thunderstorm wind gusts downed several trees and power lines.
Hail, St. Clair
- When
- June 2, 1:18 PM CST
- Where
- St. Clair County, 0.54 mi W of Tiffin
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.950, -93.940
Hail, St. Clair
- When
- June 2, 1:18 PM CST
- Where
- St. Clair County, 0.54 mi W of Tiffin
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.950, -93.940
Hail, St. Clair
- When
- June 2, 1:18 PM CST
- Where
- St. Clair County, 0.88 mi NW of Tiffin
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.960, -93.940
Hail, Cedar
- When
- June 2, 1:19 PM CST
- Where
- Cedar County, 0.88 mi NE of El Dorado Spgs
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.880, -94.020
Hail, Cedar
- When
- June 2, 1:26 PM CST
- Where
- Cedar County, 2.14 mi SSE of Cedar Spgs
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.840, -93.890
Thunderstorm Wind, Dallas
- When
- June 2, 1:41 PM CST
- Where
- Dallas County, 3.89 mi E of Windyville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.730, -92.860
Hail, St. Clair
- When
- June 2, 1:45 PM CST
- Where
- St. Clair County, 1.63 mi E of Osceola Muni Arpt
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.020, -93.670
Hail, Laclede
- When
- June 2, 1:49 PM CST
- Where
- Laclede County, 2.82 mi N of Lebanon
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.720, -92.660
Hail, Laclede
- When
- June 2, 1:52 PM CST
- Where
- Laclede County, 0.88 mi NE of Lebanon
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.690, -92.660
Flash Flood, Polk
- When
- June 2, 2:02 PM CST to 10:00 PM CST
- Where
- Polk County, 0.35 mi W of Bolivar to 0.98 mi NNE of Bolivar Mem Arpt
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 37.621, -93.426
Excessive rain caused several homes and businesses to flood.
Thunderstorm Wind, Polk
- When
- June 2, 2:02 PM CST
- Where
- Polk County, 0.88 mi SE of Bolivar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.610, -93.410
Several trees were damaged from severe thunderstorm wind gusts.
Thunderstorm Wind, Polk
- When
- June 2, 2:20 PM CST
- Where
- Polk County, 1.76 mi SE of Pleasant Hope
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.450, -93.260
Several trees were downed from thunderstorm wind gusts.
Thunderstorm Wind, Laclede
- When
- June 2, 2:25 PM CST
- Where
- Laclede County, 3.01 mi NE of Jones Lebanon Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.680, -92.590
Hail, Polk
- When
- June 2, 2:26 PM CST
- Where
- Polk County, 1.78 mi ENE of Pleasant Hope
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 37.480, -93.250
Thunderstorm Wind, Polk
- When
- June 2, 2:31 PM CST
- Where
- Polk County, 1.49 mi NNE of Pleasant Hope
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 37.490, -93.270
A few outbuildings were damaged from severe thunderstorm wind gusts.
Hail, Polk
- When
- June 2, 2:33 PM CST
- Where
- Polk County, 0.88 mi SE of Pleasant Hope
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.460, -93.270
Hail, Webster
- When
- June 2, 2:50 PM CST
- Where
- Webster County, 1.49 mi SSE of Elkland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.430, -93.020
Hail, Webster
- When
- June 2, 2:51 PM CST
- Where
- Webster County, 1.49 mi SSW of St Luke
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.410, -92.940
Hail, Webster
- When
- June 2, 2:57 PM CST
- Where
- Webster County, 1.3 mi ESE of Beach
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.420, -92.950
Thunderstorm Wind, Wright
- When
- June 2, 3:05 PM CST
- Where
- Wright County, 0.88 mi NE of Dawson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.260, -92.310
Severe thunderstorm wind gusts downed several trees.
Thunderstorm Wind, Laclede
- When
- June 2, 3:20 PM CST
- Where
- Laclede County, 4.46 mi NNW of Brush Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.680, -92.760
A large tree was downed from thunderstorm wind gusts.
Flash Flood, Dallas
- When
- June 2, 4:50 PM CST to 10:00 PM CST
- Where
- Dallas County, 3.52 mi NW of Buffalo to 3.75 mi NW of Buffalo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.690, -93.140
A low water crossing along Highway C flooded and became impassable to motorists.
Flash Flood, Dallas
- When
- June 2, 4:50 PM CST to 10:00 PM CST
- Where
- Dallas County, 3.52 mi NW of Buffalo to 3.75 mi NW of Buffalo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.690, -93.140
A low water crossing along Highway C flooded and became impassable to motorists.
Flash Flood, Laclede
- When
- June 2, 5:25 PM CST to 10:00 PM CST
- Where
- Laclede County, 1.28 mi WSW of Sleeper to 1.31 mi WSW of Sleeper
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.744, -92.622
Four feet of water flooded areas near the intersection of Hackberry Road and Pacific Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Kansas, June 2, 20081 injured · $5.0 million · 4.25 in hail · 72 events
- Hail in Kansas, June 2, 2008$1.1 million · 2.75 in hail · 8 events
- Hail in Colorado, June 2, 2008$325,000 · 4.25 in hail · 9 events
- Flash Flood and Hail in South Dakota, June 2 to 3, 2008$220,000 · 1.75 in hail · 12 events
- Flash Flooding and Hail in South Dakota, June 2 to 3, 2008$180,000 · 2.75 in hail · 15 events
- Hail and Damaging Winds in South Dakota, June 2, 2008$70,000 · 2 in hail · 12 events
- Damaging Wind in Florida, June 2, 2008$75,000 · 56 kt wind · 1 event
- Flash Flood and Hail in North Dakota, June 2, 2008$50,000 · 0.88 in hail · 2 events
- Hail and Damaging Wind in Wyoming, June 2 to 3, 2008$25,000 · 2.75 in hail · 7 events
- Flash Flooding and Flood in Kansas, June 2, 20081 injured · $6,000 · 1.75 in hail · 18 events
- Damaging Wind in Tennessee, June 2, 2008$30,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in Missouri, June 2 to 3, 2008$17,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108254, 108256, 108212, 108213, 108214, 108215, 108216, 108253, 108257, 108217, 108262, 108272, 108263, 108218, 108219, 108221, 108222, 108223, 108264, 108224, 108225, 108226, 108200, 108259, 108265, 108266, 108227, 108260, 108228, 108239, 108240, 108241, 108267, 108261, 108204, 108205, 108211.